Alert archive / Iowa / Frost Advisories in 2016
Frost Advisory 1, NWS Des Moines, IA
NWS Des Moines, IA issued this frost advisory at May 14, 2016, 3:41 AM CDT for 12 counties in Iowa. It took effect at May 15, 2016, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2016, 3:41 AM CDT (08:41 UTC)
- In effect from
- May 15, 2016, 1:00 AM CDT
- Expired
- May 15, 2016, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Franklin County, IA, Grundy County, IA, Hancock County, IA, Hardin County, IA, Marshall County, IA, Tama County, IA, Winnebago County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 123 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
731 WWUS73 KDMX 140841 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 341 AM CDT SAT MAY 14 2016 ...FROST ADVISORY PORTIONS OF NORTH CENTRAL IOWA EARLY SUNDAY MORNING... .COLD TEMPERATURES AND LIGHT WINDS WILL BRING THE RISK FOR FROST OVER PORTIONS OF EAST CENTRAL AND NORTH CENTRAL IOWA TONIGHT. THE MOST LIKELY AREAS TO SEE FROST INCLUDE VALLEYS AND OTHER LOW LYING AREAS. IAZ007-017-026>028-037>039-049-050-141645- /O.NEW.KDMX.FR.Y.0001.160515T0600Z-160515T1200Z/ WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- MARSHALL-TAMA- INCLUDING THE CITIES OF...NORTHWOOD...MANLY...MASON CITY... CLEAR LAKE...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...IOWA FALLS... ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE... WELLSBURG...WATERLOO...CEDAR FALLS...MARSHALLTOWN...TAMA... TOLEDO...TRAER...DYSART...GLADBROOK 341 AM CDT SAT MAY 14 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S BETWEEN 3 AM AND 7 AM CDT SUNDAY MORNING...FROST WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ REV
4 follow-up statements
759 WWUS73 KDMX 141630 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1130 AM CDT SAT MAY 14 2016 ...FROST ADVISORY PORTIONS OF NORTH CENTRAL IOWA EARLY SUNDAY MORNING... .COLD TEMPERATURES AND LIGHT WINDS WILL BRING THE RISK FOR FROST OVER PORTIONS OF EAST CENTRAL AND NORTH CENTRAL IOWA TONIGHT. THE MOST LIKELY AREAS TO SEE FROST INCLUDE VALLEYS AND OTHER LOW LYING AREAS. IAZ007-017-026>028-037>039-049-050-150030- /O.CON.KDMX.FR.Y.0001.160515T0600Z-160515T1200Z/ WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- MARSHALL-TAMA- INCLUDING THE CITIES OF...NORTHWOOD...MANLY...MASON CITY... CLEAR LAKE...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...IOWA FALLS... ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE... WELLSBURG...WATERLOO...CEDAR FALLS...MARSHALLTOWN...TAMA... TOLEDO...TRAER...DYSART...GLADBROOK 1130 AM CDT SAT MAY 14 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... * TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S BETWEEN 3 AM AND 7 AM CDT SUNDAY MORNING...FROST WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
165 WWUS73 KDMX 142034 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 334 PM CDT SAT MAY 14 2016 ...FROST ADVISORY PORTIONS OF NORTH CENTRAL AND EAST CENTRAL IOWA LATE TONIGHT AND EARLY SUNDAY MORNING... .COLD TEMPERATURES AND LIGHT WINDS WILL BRING THE RISK FOR FROST OVER PORTIONS OF EAST CENTRAL AND NORTH CENTRAL IOWA TONIGHT. FROST WILL BE MOST LIKELY IN VALLEYS AND OTHER LOW LYING AREAS. IAZ006-016-150445- /O.EXA.KDMX.FR.Y.0001.160515T0600Z-160515T1200Z/ WINNEBAGO-HANCOCK- INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...GARNER... BRITT...KANAWHA 334 PM CDT SAT MAY 14 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. * TEMPERATURE...LOW TEMPERATURES OF 32 TO 35 * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IAZ007-017-026>028-037>039-049-050-150445- /O.CON.KDMX.FR.Y.0001.160515T0600Z-160515T1200Z/ WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- MARSHALL-TAMA- INCLUDING THE CITIES OF...NORTHWOOD...MANLY...MASON CITY... CLEAR LAKE...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...IOWA FALLS... ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE... WELLSBURG...WATERLOO...CEDAR FALLS...MARSHALLTOWN...TAMA... TOLEDO...TRAER...DYSART...GLADBROOK 334 PM CDT SAT MAY 14 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... * TEMPERATURE...LOW TEMPERATURES OF 32 TO 35 * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
741 WWUS73 KDMX 150206 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 906 PM CDT SAT MAY 14 2016 ...FROST ADVISORY PORTIONS OF NORTH CENTRAL AND EAST CENTRAL IOWA LATE TONIGHT AND EARLY SUNDAY MORNING... .COLD TEMPERATURES AND LIGHT WINDS WILL BRING THE RISK FOR FROST OVER PORTIONS OF EAST CENTRAL AND NORTH CENTRAL IOWA TONIGHT. FROST WILL BE MOST LIKELY IN VALLEYS AND OTHER LOW LYING AREAS. IAZ006-007-016-017-026>028-037>039-049-050-151000- /O.CON.KDMX.FR.Y.0001.160515T0600Z-160515T1200Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN- GRUNDY-BLACK HAWK-MARSHALL-TAMA- INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD... MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE... HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...GREENE... APLINGTON...ALLISON...DUMONT...WAVERLY...IOWA FALLS...ELDORA... ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG... WATERLOO...CEDAR FALLS...MARSHALLTOWN...TAMA...TOLEDO...TRAER... DYSART...GLADBROOK 906 PM CDT SAT MAY 14 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... * TEMPERATURE...LOW TEMPERATURES OF 33 TO 36 * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SMALL
731 WWUS73 KDMX 150841 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 341 AM CDT SUN MAY 15 2016 ...FROST ADVISORY EARLY THIS MORNING... .COLD TEMPERATURES AND LIGHT WINDS WILL BRING THE RISK FOR FROST OVER PORTIONS OF EAST CENTRAL AND NORTH CENTRAL IOWA THROUGH SUNRISE. FROST WILL BE MOST LIKELY IN VALLEYS AND OTHER LOW LYING AREAS. IAZ006-007-016-017-026>028-037>039-049-050-151200- /O.CON.KDMX.FR.Y.0001.000000T0000Z-160515T1200Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN- GRUNDY-BLACK HAWK-MARSHALL-TAMA- INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD... MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE... HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...GREENE... APLINGTON...ALLISON...DUMONT...WAVERLY...IOWA FALLS...ELDORA... ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG... WATERLOO...CEDAR FALLS...MARSHALLTOWN...TAMA...TOLEDO...TRAER... DYSART...GLADBROOK 341 AM CDT SUN MAY 15 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * TEMPERATURE...30 TO 35. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LEE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this frost advisory went out at May 14, 3:30 AM CDT, 11 minutes earlier.
Area forecast discussion, May 14, 3:30 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 330 AM CDT SAT MAY 14 2016 .SHORT TERM.../Today/ Issued at 315 AM CDT Sat May 14 2016 Today will see breezy and unseasonably cool, but otherwise uneventful weather. Clouds are clearing rapidly to the southeast at the current hour and skies will be sunny today. Have maintained forecast high temperatures in the low to mid 50s, roughly 15 to 20 degrees below normal for the date. Early this morning temperatures will fall into the 30s by sunrise, however, left frost mention out of the forecast as winds are too brisk to allow for its formation. .LONG TERM.../Tonight through Friday/ Issued at 315 AM CDT Sat May 14 2016 Main concerns will be frost potential tonight and minor disturbances expected to bring showers chances to area tonight with slightly better chances for showers on Monday. Cold airmass to remain with the area tonight...though competing forces may only bring a marginal threat for frost across the north/northeast. Clouds will be on the increase over the area north with a chance of showers prior to midnight. Light winds will prevail over the region...with lighter winds northeast. Have outlined the northeast and sections of Cedar River Valley with Frost Advisory late tonight through sunrise Sunday. Though conditions remain marginal...some areas may see limited frost by morning. Over the remainder of the area...risk is less though patchy frost may also form over the northwest counties for a brief period late tonight. By Sunday afternoon return of westerly flow will increase afternoon highs back to mid 60s most areas. Late Sunday night models in agreement with Central Plains/Rockies shortwave to lift northeast with time...though trends have continued to limit northward progression of the system. Thus... have trimmed back PoP over the region with the higher PoP remaining in the south. At this time not enough instability to warrant any thunder mention. With clouds and potential showers...continuing trend for lower Tmax over the south Monday and milder north. As Tuesday approaches most of the area will see temperatures back into the mid 60s. A gradual warming trend with little sensible weather will continue into the end of the week as highs reach the upper 60s/lower 70s Friday and into the 70s by Saturday. Though uncertainty remains...there is a hint that a southern stream short wave will migrate north into Iowa Friday night and Saturday and increase chances for rain/thunder. If this occurs...highs Friday/Saturday may be a bit cooler than forecast. && .AVIATION.../For the 06Z TAFS through 06Z Sunday morning/ Issued at 1038 PM CDT Fri May 13 2016 VFR cigs will gradually diminish from NW to SE across IA starting by 08-09Z...and reaching SE IA by around 10Z. SCT to CLR skies in its wake. VFR cigs may return to northern into eastern Iowa late in the TAF period as a shortwave propagates SE. May also see some -SHRA but confidence not high enough to include attm. Sfc winds will be NW for most of the day...becoming light and westerly by late in the TAF period. && .DMX Watches/Warnings/Advisories... Frost Advisory from 1 AM to 7 AM CDT Sunday for Black Hawk- Bremer-Butler-Cerro Gordo-Franklin-Grundy-Hardin-Marshall-Tama- Worth. && SHORT TERM...Lee LONG TERM...rev AVIATION...Zogg
Hazardous weather outlook, May 13, 5:32 PM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 532 PM CDT FRI MAY 13 2016 IAZ005>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-142245- KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 532 PM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ004-142245- EMMET- 532 PM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A RIVER FLOOD WARNING IS IN EFFECT ALONG THE WEST FORK OF THE DES MOINES RIVER UNTIL SUNDAY AFTERNOON. PLEASE SEE THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RIVER FLOOD WARNING IS IN EFFECT ALONG THE WEST FORK OF THE DES MOINES RIVER UNTIL SUNDAY AFTERNOON. PLEASE SEE THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ZOGG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.